Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

July 19, 2019Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 19, 2019, 7:34 PM CDT for Okaloosa County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2019, 7:34 PM CDT (00:34 UTC)
Expired
Jul 19, 2019, 8:00 PM CDT
In force
26 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 61 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

555 
WWUS84 KMOB 200034
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
734 PM CDT Fri Jul 19 2019
 
FLZ205-200100-
Okaloosa Inland FL-
734 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN OKALOOSA COUNTY UNTIL 800 PM CDT...

At 734 PM CDT, the strong thunderstorm was located 7 miles south of
Laurel Hill, or 11 miles northeast of Crestview, moving east at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3075 8654 3098 8651 3097 8639 3073 8639
TIME...MOT...LOC 0034Z 276DEG 13KT 3086 8643 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:08 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 19, 6:08 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
608 PM CDT Fri Jul 19 2019

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...Showers and storms over portions of southeast
Mississippi, southwestern Alabama and the western Florida
panhandle will continue to slowly advance southward this evening.
MVFR conditions are expected with the convection while otherwise
VFR conditions prevail overnight. Additional showers and storms
redevelop over the area on Saturday, with MVFR conditions expected
with the convection. Winds become light and variable this evening
then become southwesterly around 5 knots on Saturday. /29

&&

.PREV DISCUSSION... /issued 357 PM CDT Fri Jul 19 2019/

NEAR TERM /Now Through Saturday/...The mid to upper level high
that has dominated the forecast will begin to break down and build
north as a weak trough off the coast of the southeastern US moves
west. At the surface weak high pressure centered over the western
Atlantic will nose over the eastern gulf. Low level southwesterly
winds will continue to advect moisture over the area.

High res model guidance indicates that the scattered strong
thunderstorms will slowly diminish this evening with the loss of
diurnal heating. Some storms could persist till around midnight over
our northeastern counties. By the morning, some storms could be
ongoing along the coast as the sea breeze begins to march inland.
Given the influences of the weak upper trough and a convectively
favorable environment with ML CAPE values approaching 1500 to 2000
J/Kg, storms should expand inland with any new or remaining outflow
boundaries being the primary lifting mechanism. A few storms could
be strong; however, there should be enough influence from the upper
ridge to keep most of the storms below severe criteria.

Low temperatures should remain mild as dewpoints will remain in the
mid 70s inland to upper 70s along the coast. Even with the potential
for convection tomorrow, highs should climb into the upper 80s to
low 90s especially inland. With dewpoints in the mid to upper 70s,
heat indices could approach 100 in locations where convection holds
off till peak heating. 03/BB

SHORT TERM /Saturday night Through Monday night/...An upper ridge
will remain in place from the central plains into the western
Atlantic. On the southern periphery of this ridge, an inverted
trof will move westward across the area through the weekend. This
will result in more convection each day with scattered to locally
numerous coverages. The convection will become most numerous
during the afternoon hours, lingering into the evening each day.
The storms will move slowly in a weakly sheared environment. This
slow movement combined with a very moist environment will lead to
locally heavy rain in any stronger storms. /13

LONG TERM /Tuesday Through Friday/...A digging upper trof over
the eastern portion of the country during the long term period
will bring a cold front down into the southeastern states late
Monday night into Tuesday. This, combined with the continued very
moist and unstable airmass will lead to a continued unsettled
weather pattern over the area through the long term period. Good
chance to likely PoPs expected each day with afternoon and evening
showers and thunderstorms. With the frontal boundary in the area,
some lingering convection will likely persist well into each
overnight during the period. With clouds and precipitation,
daytime highs by the latter end of the medium range look to mostly
range in the mid to upper 80s. /13

MARINE...Broad high pressure over the northeastern Gulf will begin
to breakdown this weekend as a weak trough of low pressure drifts
west over the central gulf. Winds will remain out of the southwest
and rain chances will increase with the building trough through the
weekend. Seas will remain around 1 foot given the light onshore
flow. By early next week, high pressure will weaken as a weak cold
front moves in and stalls over the marine zones late Tuesday. Expect
increased rain chances through the beginning of next week. Seas
could build to 1 to 2 feet by midweek. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 19, 4:44 AM CDT, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
444 AM CDT Fri Jul 19 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-200945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
444 AM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-200945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
444 AM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for hazardous weather is low.

In the hours before

Special weather statement, Jul 19, 5:21 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 19 2019

ALZ261-192300-
Mobile Inland AL-
521 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 600 PM CDT...

At 520 PM CDT, the strong thunderstorm was located 4 miles west of
Movico, or 7 miles east of Citronelle. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Gulfcrest, Axis, Mount Vernon and Movico.

LAT...LON 3094 8826 3114 8822 3114 8794 3112 8795
      3109 8797 3107 8796 3107 8794 3104 8794
      3103 8796 3103 8795 3093 8795 3092 8796
TIME...MOT...LOC 2220Z 002DEG 4KT 3108 8810
Special weather statement, Jul 19, 5:27 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
527 PM CDT Fri Jul 19 2019

MSZ067-076-192315-
Greene MS-Wayne MS-
527 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL 615 PM
CDT...

At 527 PM CDT, the strong thunderstorm was located 6 miles south of
Clara, or 13 miles south of Waynesboro. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of southeastern Wayne
and northwestern Greene Counties.

LAT...LON 3138 8884 3155 8880 3154 8853 3132 8854
      3134 8884
TIME...MOT...LOC 2227Z 002DEG 4KT 3148 8869
Special weather statement, Jul 19, 5:47 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Fri Jul 19 2019

ALZ261-262-192330-
Baldwin Inland AL-Mobile Inland AL-
547 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND NORTHWESTERN BALDWIN COUNTIES UNTIL 630 PM
CDT...

At 547 PM CDT, the strong thunderstorm was located 4 miles northwest
of Stockton, or 13 miles northwest of Bay Minette, moving south at 5
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Stockton and I65 And AL 225.

LAT...LON 3114 8796 3114 8779 3095 8772 3093 8790
      3093 8791 3092 8791 3093 8792 3092 8797
TIME...MOT...LOC 2247Z 349DEG 6KT 3105 8789
Special weather statement, Jul 19, 6:05 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
605 PM CDT Fri Jul 19 2019

ALZ261-263-192345-
Mobile Inland AL-Mobile Central AL-
605 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 645 PM CDT...

At 604 PM CDT, the strong thunderstorm was located 4 miles southeast
of Chunchula, or 5 miles west of Satsuma, moving south at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saraland, Satsuma, Creola, Chunchula and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8823 3099 8807 3081 8798 3081 8799
      3079 8799 3078 8801 3079 8800 3079 8801
      3078 8802 3077 8806 3073 8823
TIME...MOT...LOC 2304Z 349DEG 6KT 3088 8815
Local storm report, Jul 19, 6:14 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CDT FRI JUL 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND GST     1 W ROUNSAVILLE         31.17N 88.48W
07/19/2019  E35 MPH          GREENE             MS   EMERGENCY MNGR

            MULTIPLE TREE LIMBS AND SOME SMALL TREES
            KNOCKED DOWN.

&&

SAM
Special weather statement, Jul 19, 7:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
734 PM CDT Fri Jul 19 2019

FLZ205-200100-
Okaloosa Inland FL-
734 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN OKALOOSA COUNTY UNTIL 800 PM CDT...

At 734 PM CDT, the strong thunderstorm was located 7 miles south of
Laurel Hill, or 11 miles northeast of Crestview, moving east at 15
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3075 8654 3098 8651 3097 8639 3073 8639
TIME...MOT...LOC 0034Z 276DEG 13KT 3086 8643

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:27 AM CDTSpecial Marine WarningMOB63 min
Jul 20, 5:45 AM CDTSpecial Weather StatementMOBClarke, Washington60 min
Jul 20, 6:39 AM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington2 hr
Jul 20, 7:24 AM CDTSpecial Weather StatementMOBWashington51 min
Jul 20, 5:57 AM CDTSpecial Weather StatementMOBEscambia63 min
Jul 20, 4:30 AM CDTSpecial Weather StatementMOBJackson45 min
Jul 20, 5:20 AM CDTSpecial Weather StatementMOBJackson55 min
Jul 20, 10:07 AM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.